Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Lowered blood count after taking methatrexate for RA, advised high doses of antibiotics to avoid septic. Reason?

I have a friend whose blood count has bottomed out after taking methatrexate for RA and its isn t coming back up. She isn t very savy to medical terms and her doc keeps referring to he doesn t want her becoming septic and is giving her big shots of antibiotic? Can you explain what he means regarding becoming septic and why? YYYY@YYYY
Asked On : Sat, 22 Sep 2012
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to HealthcareMagicForum

Hi.. Septic is spread of the infection throughout the body or a particular affected limb..,
antibiotic are given to treat this infection and overcome it...
since the patient was on the long term treatment on the methotrexate, it would have resulted in the side effect of bone marrow depression, which lead to decreased blood count...

Take care..
Answered: Sat, 22 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor